1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Illicit cathinone ("Hagigat") poisoning (2008)

Illicit cathinone ("Hagigat") poisoning (2008)

  1. Jatelka
    Clinical Toxicology 2008 Mar;46(3):206-10.

    Bentur Y , Bloom-Krasik A , Raikhlin-Eisenkraft B.

    INTRODUCTION: Khat leaves (mainly cathinone and cathine) have been chewed for centuries as stimulants. Hagigat (capsules of 200 mg cathinone) have been marketed in Israel as a natural stimulant and aphrodisiac. The consequences of illicit exposure to cathinone are reported. METHODS: Prospective observational study of calls to the Poison Center regarding exposure to Hagigat during the course of 10 months. Demographic and clinical data were abstracted from patients' records and telephone follow up was performed. RESULTS: Data of 34 consecutive patients aged 16-54 years were analyzed. The amount consumed was (1/2)-6 capsules (ingestion-32, sniffing-2). Main clinical manifestations were headache, vomiting, hypertension, nausea, tachycardia, dyspnea, chest pain, and myalgia. Main complications were myocardial ischemia (3), pulmonary edema (2), and intracerebral hemorrhage (1), all in young subjects. Treatment was supportive; one patient underwent neurosurgery. CONCLUSION: Exposure to illicitly synthesized cathinone is associated with serious cardiovascular and neurological toxicity, even in young subjects.

    Paper located by ThirdEyeFloond (https://drugs-forum.co.uk/forum/member.php?u=1802)